We report a case of haemophilia A with a high responding inhibitor of factor VIII (FVIII) who had a serious retroperitoneal haematoma caused by penetration of a duodenal ulcer. Inhibitor-bypassing therapy was commenced immediately on admission. On the 17th day of treatment with activated prothrombin complex concentrate (APCC; FEIBA®), re-bleeding occurred and thrombelastography (TEG) demonstrated resistance to therapy. Treatment was changed to recombinant activated factor VII (rFVIIa; NovoSeven®) and resulted in clinical improvement together with an improvement in TEG parameters. On the 10th day of continuous infusion with NovoSeven®, however, TEG again showed resistance to therapy. FEIBA® infusions were re-introduced and TEG results remained satisfactory for 7 days. On day 34, however, further retroperitoneal bleeding was evident and a decline in the haemostatic efficiency of FEIBA® was recorded by TEG. NovoSeven® was again successfully administered for 7 days. There were no laboratory findings to indicate disseminated intravascular coagulation (DIC), hypercoagulability or abnormal fibrinolysis. The plasma-based clotting tests did not show any additional prolongation on the occasions when the TEG demonstrated unresponsiveness to FEIBA® or NovoSeven®. These findings suggested that some component of whole blood, other than plasma might have governed the TEG data. The long-term use of APCC such as FEIBA® or rFVIIa, requires careful monitoring in terms of FVIII inhibitor bypassing activity as well as the tendency to DIC.